Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Stopped taking adderall. Have erection problem due to scar tissue. Is it safe to take ciphralex?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
Hello - Unfortunate - I have self medicated on meth since 17 - On and off. Recently went for help to take Adderall for ADD. Doctor introduced SSRI Ciphralex into the mix, 5mg dose I often missed a dose or even for period up to a week before starting the SSRI again - Lately I have been feeling like bombshell and bipolar. Have never felt anxiety as I have, What can I do to better take care of myself and ultimately recover as I wish to. I was on Adderall 30 for 6 months - Often stopped taking them on weekends to give myself a break. Feel lazy all the time, Can't cook for myself, Can''t maintain timely matter toward anything I wish to - Is there some way out of this mess - I know I need to go back to the doctors - I stopped taking medications cause i could not deal with the followup paperwork and am now wishing I did not mix such "street toxics" with my SSRI followed by just quitting it. Praying for solution.

Further, I unfortunatly injured my Penis quite seriously in an accident, And have had serious problems with Erection due to the scar tissue - Is it better to "Rough the formed scar up to soften it" by vigorous use or - avoid it as I have - To allow ample time to heal over? - I have also smoked weed quite frequently to escape my daily problems but have decided to discontinue this and get better. I can't seem to keep appointment with my doctors,
Not sure if it is laziness, I can't seem to do anything that requires sustained attention - Cannot feel good about anything. Just negative, Suicidal. etc.

What is a simple way for me to help myself, is there any benefit to taking something like Cymbalta or Ciphralex on a short term period to help lessen neurotoxicity?
Posted Sat, 11 May 2013 in Mental Health
Answered by Dr. Srikanth Reddy 37 minutes later
Thanks for using health care magic for posting your query.
I would glad if you could provide me with some more details to help you in a better way:
1) How long have you been off adderall? Did you stop in abruptly?
2) What is the dosage of cipralex you are taking?
3) Do you have any plans for suicide lately?
4) I would also like to have details about your penis problem. When did you XXXXXXX with the accident and where is the scar tissue exactly and how long is the scar. it would be nice if you could upload o pic of the scar with this question.

Hope to hear from you soon.
Dr. Srikanth Reddy MD
Addiction Specialist.
Above answer was peer-reviewed by
Follow-up: Stopped taking adderall. Have erection problem due to scar tissue. Is it safe to take ciphralex? 45 minutes later
Thank you for your reply,

1) I have been off adderall for about 2 months. Though I have taken it a few times to get through work and fatigue, Usually only once or twice a week. I find I have problems sleeping when I take it, and skin gets cold sweat that shines and causes Acne. Also, by the time of 5PM in the day I just want to lay down, even though I cannot sleep.

2) The dosage of Cipralex was 5Mg, but routinely I would miss a day or take it at different times. After about 5-6 months of taking it like this, I started taking 10 dose but not often before quitting suddenly and now feeling completely different - than I have ever felt - for the worst. Again everything in my life became so disorganized I would have no routine to take my meds on a regular basis. I found the only way I could handle Adderall and Ciphralex was with smoking regular marijuana. This is something I wish not to have in my life, So I quit everything but my life has become unmanageable. I am mostly concerned that I was using m-amphetamine recreationally while on Ciphralex for up to 2 days at a time, average twice bi-weekly - and I have never had problems like this since 17-25 with ocasionally using meth to get things done. Now, when I use it, I cannot get things done - I feel completely numb and imbalanced. My focus is horrible and I cannot even pay attention to routine follow-up as I used to. The normal things I used to do, even 12 months ago, seem impossible. I have developed a horrible lack of management and get anxiety just reading things people send to me.

3) The suicide plans have been thought out but I have the hope to not go there yet. If things do not get better, I will be lost and without my ability to do the work due to extreme tiredness and concentration issues while sober - Especially anxiety and depression. A totally empty numb feeling, No matter what it persists.

4) The penis injury: I met with the accident 4 months ago. The scar tissue is at the off-center base of the penis, "The darker center area", it covers across many tiny and not so tiny blood vessels. I cannot seem to get aroused or have a proper erection since. The scar is slightly raised and hardened. The scar length is approx 1.5cm - but half of it is much more prominent. Any surgical, topical or self help routines suggested? It seems when I get hard, that the hard scar tissue is blocking blood vessels in this critical "v" base shaft area and slightly gives an oddly shaped erection - I cannot get rock hard or orgasm as I could, I have almost become asexually oriented. Would any other details or a better, perhaps erect close up of the scar tissue area help in your further exploration of this concern?

I have been too unfocused and scared to bring this up or have it addressed to this date. Also, very bitter about it.

I hope I have given you enough information to be of merit - I am out of ideas and I do not wish to lose my job. Prof. suggested I may have bipolar characteristics but confident it was only a possible concern to watch for. I have not been to any of my doctors - Stopped taking care of myself - Feel no drive - No enthusiasm. I recently stopped listening to music, I cannot formulate sentences or even "try" - I feel isolated and alienated..

Some suggestions have been honesty and medical leave of absence - I do not know - I wish to feel as I did before - carefree and happy - but too many responsibilities and follow-ups to handle when I have been feeling so unkempt - It is impossible.

Some other thing worth mentioning: Grey hair in the last 8 months, quite alot. White patches of uneven pigment in the skin forming below testacles, in the area commonly itchy. Dermatolgist locally said it is nothing but a lack of pigment but it has appeared almost suddenly and is large (1.5 inch, rounded-oval-random.) started with one small spot at the very base of the scrotum.

Answered by Dr. Srikanth Reddy 45 hours later
Thanks for using health care magic for posting the details. You have taken real efforts in discussing your case in detail.
One thing that appears certain is that you are having a depressive episode along with drug abuse.
Although you are taking anti-depressants , some times the cipralalex may not respond. Moreover 10 mg is still not an adequate dosage. If it is not working there are plenty of other options like bupropion, vanlafaxine, agomelatonin etc whic will respond if cipralex did not work. But for all this you should visit a psychiatrist.
Also ask your psychiatrist to consider you for cognitive behavioural therapy and problem solving therapy. These help a lot.
Regular exercise in the morning and proper diet is also essential.
Coming to your second problem, you should try to keep away from Meth and canabis. There is no way that antidepressants will act better in their presence. You have to stop them completely to let anti-depressants work for you. If you are not able to do it yourself, then get admitted for a de-addiction program.
Coming to your last problem of the penile scar, as you said that you penis looks awkward after it attains erection. It means there is a thick scar which prevents in proper erection and sex as well.
You need to visit a plastic surgeon in this regard who can examine you first and then suggest what can be done for it. Dont worry, most of such scars can be taken care of.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you can close the discussion and rate the answer accordingly.
In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,
Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor